Hail, Texas
- When
- June 5, 10:52 AM CST
- Where
- Texas County, 0.89 mi SE of Hardesty
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.610, -101.190
Thunderstorms developed during the afternoon of June 5th across the central Texas Panhandle producing hail up to the size of ping pong balls, but the storms then weakened. Later that evening, a line of thunderstorms moved across the eastern Oklahoma Panhandle and the northeastern Texas Panhandle, producing hail up to the size of ping pong balls and wind gusts up to 68 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Thunderstorms developed during the afternoon of June 5th across the central Texas Panhandle producing hail up to the size of ping pong balls, but the storms then weakened. Later that evening, a line of thunderstorms moved across the eastern Oklahoma Panhandle and the northeastern Texas Panhandle, producing hail up to the size of ping pong balls and wind gusts up to 68 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 5, 5:03 AM CST, 5 hours 49 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 603 AM CDT Thu Jun 5 2025 ...New AVIATION... .KEY MESSAGES... Issued at 143 AM CDT Thu Jun 5 2025 -Low chance for severe weather this afternoon lasting to the overnight hours. All hazards of large hail, damaging winds, flooding, and tornados will be in play. -There is a chances for severe thunderstorm daily through the end of the week and into early next week. Environment suggest that all hazards remain in play for these storms as well. && .SHORT TERM ... (Today through Friday night) Issued at 143 AM CDT Thu Jun 5 2025 Bottom Line: This afternoon to the overnight hours will have rounds of strong to severe thunderstorms that can cause: large hail, damaging winds, flooding, and tornados. There some uncertainty if the morning convection will tamper down the extent of the afternoon through overnight convection by eating environmental energy. A weather system continues to move across the southern plains causing active weather for the panhandles. This morning this system is causing a large rain shield with embedded thunderstorms across the panhandles. As the morning progresses this area of precipitation will diminish and become isolated rain showers. It wont be until the later mid morning hours that the showers should finally come to an end. These morning showers will impact the later afternoon and evening thunderstorms by both consuming some environmental energy and delaying the regeneration of that same energy until the late morning. However, if these showers do not delay the regeneration of the environmental energy then the afternoon and evening rain showers and thunderstorms will be more potent. As it stands right now there is most likely going to be 1000-2000 j/kg across the panhandles during the afternoon through the evening. The environmental rotation has risen to 40 to 60 kt across the panhandles during this time as well. This will allow discrete thunderstorms to form that will quickly spin up to supercells. These storms will pose an all hazard event being capable of producing large hail, damaging winds, and tornados. Very high moisture with PW at 1.5-2 inches across the panhandles will allow any rain shower or thunderstorm that form to produce very heavy rainfall. Intense rainfall can lead directly to flash flooding or multiple rounds of rain can lead to flooding. An important item to note is that the panhandles is already seen rain so this will lower the thresholds needed to cause flooding as the ground is already wet. The discrete activity will persist into the evening hours before finally abating somewhat. However, the northern and central panhandles will have a high chance of seeing a line of thunderstorms move in during the late evening. These storms will still have favorable environment in the panhandles thus will also poses an all hazard threat. As this line looks to be fairly slow moving with storms consistently hitting the same area flooding threat may be the highest during this time. As this is during the overnight hours any flooding that occurs will be more dangerous as it will be hard to see. This line finally picks up speed and departs toward the SE during the mid morning of Friday. This will make Friday eerily similar to today in that the morning convection will help to dictate what the afternoon to overnight convection looks like. Even the environment looks to roughly the same with 1000-2000 J/Kg over the panhandles with shear of 40-50 kt. This will make Friday a repeat day with discrete supercells that can produce all hazards of large hail, damaging winds, flooding, and tornados. SH && .LONG TERM ... (Saturday through Wednesday) Issued at 143 AM CDT Thu Jun 5 2025 Saturday into early next week...thunderstorm chances return daily. There is at least a low chance for severe thunderstorm for all of the Panhandles with all hazards in play. Moisture is likewise to remain high during this time with flooding remaining a threat. The timing of thunderstorms each day remain roughly consistent with the start in the mid afternoon hours and continuing through the early morning hours the following day. Will have to watch trends in the data closely as we go throughout the forecast period as some days may be more potent than others. High temperatures will remain near average throughout the weekend to slightly below average going into early next week. SH && .AVIATION... (12Z TAFS) Issued at 557 AM CDT Thu Jun 5 2025 A weather system continues to impact the panhandles through the whole of today. This is currently causing a few isolated rain showers and thunderstorms with a very low chance of impacting any terminal. A low level cloud deck is lingering across the panhandles causing IFR conditions at all terminals. The deck will lift during the early afternoon with marginal VFR conditions. However rain showers and thunderstorms will form during this time and can impact all terminals. These storms can turn severe with large hail and damaging winds. There is a low chance that even a tornado will form with these storms. IFR or worse conditions can be expected during the passage of any of these storms over a terminal. Then for the evening further storms enter the northern panhandles and spread over the central panhandles most likely impacting KGUY and KDHT. These storms will continue to cause IFR or worse conditions during there passage. Torrential rainfall can be expected with any of the rain showers and thunderstorms today which may overwhelm any windshield wipers. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 79 60 83 61 / 60 50 20 60 Beaver OK 80 59 77 59 / 30 90 10 80 Boise City OK 80 54 76 56 / 30 60 10 60 Borger TX 83 62 84 63 / 50 70 20 70 Boys Ranch TX 82 60 83 61 / 50 60 20 60 Canyon TX 80 60 85 60 / 60 50 20 60 Clarendon TX 78 62 84 62 / 50 50 30 60 Dalhart TX 79 55 79 57 / 30 60 10 60 Guymon OK 81 56 76 58 / 30 80 10 70 Hereford TX 81 60 85 60 / 50 40 20 50 Lipscomb TX 79 62 80 62 / 30 80 20 80 Pampa TX 78 62 82 62 / 50 60 20 70 Shamrock TX 78 63 85 63 / 40 60 20 70 Wellington TX 79 65 88 64 / 50 50 20 60 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...98 LONG TERM....98 AVIATION...98
Hazardous Weather Outlook National Weather Service Amarillo TX 158 AM CDT Thu Jun 5 2025 OKZ001>003-TXZ001>020-317-051900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 158 AM CDT Thu Jun 5 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms continue this morning with rain and lightning. Strong to severe thunderstorms for this afternoon to the overnight hours. All hazards of large hails, damaging winds, flooding, and tornados are in play. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are expected daily Friday through Tuesday. Thunderstorms on Friday and Saturday could be severe with damaging winds and large hail the main threats. Cannot rule out a tornado. Also watching for flash flooding potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed during the afternoon and evening.
Preliminary Local Storm Report
National Weather Service Amarillo TX
907 AM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM Hail 2 NNW Palo Duro Canyon 34.98N 101.69W
06/04/2025 E1.75 Inch Randall TX Park/Forest Srvc
Mainly penny size hail with a few hailstones
up to golf ball size.
&&Preliminary Local Storm Report
National Weather Service Amarillo TX
937 AM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM Flash Flood Palo Duro Canyon 34.95N 101.67W
06/05/2025 Randall TX Park/Forest Srvc
Park Ranger reported flooding occurred in
Palo Duro Canyon which has closed a portion
of the main road going through the canyon.
&&Special Weather Statement National Weather Service Amarillo TX 1025 AM CDT Thu Jun 5 2025 TXZ007-008-012-013-051600- Hutchinson TX-Potter TX-Carson TX-Moore TX- 1025 AM CDT Thu Jun 5 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON... SOUTHWESTERN HUTCHINSON...NORTHERN POTTER AND SOUTHEASTERN MOORE COUNTIES THROUGH 1100 AM CDT... At 1024 AM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southeast of Masterson, or 22 miles south of Dumas, moving northeast at 45 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Masterson, Sanford, Borger, Lake Meredith, and Fritch. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3544 10200 3561 10212 3588 10156 3565 10138 TIME...MOT...LOC 1524Z 237DEG 40KT 3555 10191 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH LFM
Special Weather Statement National Weather Service Amarillo TX 1109 AM CDT Thu Jun 5 2025 TXZ008-009-051645- Hutchinson TX-Roberts TX- 1109 AM CDT Thu Jun 5 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HUTCHINSON AND ROBERTS COUNTIES THROUGH 1145 AM CDT... At 1108 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Pampa, moving east at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Codman, Lora, and Miami. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3562 10054 3563 10120 3577 10124 3605 10054 TIME...MOT...LOC 1608Z 262DEG 18KT 3567 10098 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH LFM
The Amarillo radar (KAMA), 160 km away, was scanning. The volume nearest the first event began at 16:52 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275612, 1273788, 1273790.